Marina Elena Cazzaniga*
Bazzoli M1,2, Zucchini N3, Capici S5, Pepe FF5, Cogliati V5 and Cazzaniga ME4,5
1Department of Medical-Surgical Specialties, Radiological Sciences and Public Health, University of Brescia, Brescia, Italy
2Department of Medical Oncology, Fondazione IRCCS San Gerardo dei Tintori, Monza, Italy
3Department of Pathology, Fondazione IRCCS San Gerardo dei Tintori, Monza, Italy
4School of Medicine and Surgery, University of Milano-Bicocca, Monza, Italy
5Phase 1 Research Centre, Fondazione IRCCS San Gerardo dei Tintori, Monza, ItalyFulltext PDF
Trastuzumab is a humanized monoclonal antibody used to treat some types of Breast Cancer (BC), including advanced, relapsing or metastatic, specifically in BCs in which the Human-Epidermal Growth Factor Receptor2 (HER2/neu) protein is overexpressed. The anti-HER2 therapy with Trastuzumab is generally well tolerated and the most frequent adverse effects are hypersensitivity reactions and cardiotoxicity, whereas liver toxicity is reported occasionally in literature, being mainly related to Antibody Drug Conjugates (ADCs), like Trastuzumab Emtansine. We present here a case report and the correlated literature review of a Luminal B/HER2+ BC patient who experienced an important liver toxicity due to Trastuzumab in the adjuvant setting. The cause-effect relationship has been analyzed and demonstrated by the time correlation, AST/ALT trend, exclusion of other causes of liver damage and reappearance of hepatotoxicity at Trastuzumab rechallenge. The hepatotoxicity led to permanent treatment discontinuation. Careful monitoring of liver function during Trastuzumab therapy is so far needed to identify early hepatotoxicity that can be severe for the patient.
Breast cancer; Hepatotoxicity; Trastuzumab
Bazzoli M, Zucchini N, Capici S, Pepe FF, Cogliati V, Cazzaniga ME. Drug-Induced Liver Injury (DILI) in Luminal B/Her2-Enriched Breast Cancer Patient during Adjuvant Trastuzumab: Case Report and Literature Review. Int Case Rep Jour. 2023;3(2):1-9.